Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 54, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 6, 2008, 7:21 PM CDT for Monroe County, Saint Clair County, Illinois; Jefferson County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2008, 7:21 PM CDT (00:21 UTC)
- Expired
- Jun 6, 2008, 9:52 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Monroe County, IL, Saint Clair County, IL, Jefferson County, MO
The radar
The St Louis radar (KLSX), 52 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 070022
FFWLSX
ILC133-163-MOC099-070315-
/O.NEW.KLSX.FF.W.0054.080607T0021Z-080607T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
721 PM CDT FRI JUN 6 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL JEFFERSON COUNTY IN EAST CENTRAL MISSOURI
NORTHERN MONROE COUNTY IN SOUTHWEST ILLINOIS
ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 1015 PM CDT
* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM PRODUCING LOCALLY HEAVY RAINFALL MOVING OVER
THE WARNED AREA. THIS ADDITIONAL RAINFALL WILL CAUSE FLASH
FLOODING OF LOW LYING AREAS THIS EVENING.
* FLASH FLOODING CAN BE EXPECTED ACROSS THE AREA...AND WILL BE
AFFECTING SWANSEA...SMITHTON...SHILOH...SCOTT AFB...MILLSTADT...
MASCOUTAH...LEBANON...FREEBURG AND BELLEVILLE.
THIS FLASH FLOOD WARNING REPLACES THE WARNING THAT WAS SET TO EXPIRE
AT 745 PM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3811 9067 3820 9077 3822 9078 3865 8972
3847 8972
TIME...MOT...LOC 0021Z 180DEG 0KT 3836 9040
$$
CVKING1 follow-up statement
000
WGUS73 KLSX 070252
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
952 PM CDT FRI JUN 6 2008
ILC133-163-MOC099-070302-
/O.CAN.KLSX.FF.W.0054.000000T0000Z-080607T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IL-ST. CLAIR IL-JEFFERSON MO-
952 PM CDT FRI JUN 6 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL
JEFFERSON...ST. CLAIR AND NORTHERN MONROE COUNTIES...
A CHECK WITH AREA LAW ENFORCEMENT INDICATES THAT FLOODING IS NO
LONGER A PROBLEM IN THE AREA.
LAT...LON 3811 9067 3820 9077 3822 9078 3865 8972
3847 8972
TIME...MOT...LOC 0252Z 180DEG 0KT 3836 9040
$$
TESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 7:08 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 6, 7:08 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 708 PM CDT FRI JUN 6 2008 .UPDATE... /701 PM CDT FRI JUN 6 2008/ AFT COORD WITH SPC AND SURROUNDING OFFICES HV EXTENDED WW #473 FOR 2 MORE HRS...UNTIL 02Z. WL TRY TO CLR SOME COUNTIES ON THE NW EDGE OF THE WATCH BY THE TOP OF THE NXT HR. TRUETT && .DISCUSSION... /251 PM CDT FRI JUN 6 2008/ SEVERE WEATHER THREAT WILL CONTINUE INTO THE EVENING AS THE TAIL-END OF THE MAIN MID-LEVEL VORTICITY LOBE PUSHES ACROSS THE REMAINDER OF THE CWA. BOUNDARY WITH VERY MOIST AND UNSTABLE ATMOSPHERE TO THE SOUTH AND EAST WILL BECOME MORE WEST TO EAST ORIENTATED THIS EVENING AND REALLY NOT BUDGE THROUGH SATURDAY MORNING. THIS WILL KEEP THUNDERSTORMS LIKELY ACROSS THE AREA...WITH THE POTENTIAL OF LOCALLY HEAVY RAINFALL DUE TO TRAINING CONVECTION. AS I MENTIONED YESTERDAY...CORFIDI VECTORS VEER TO THE NORTHEAST AFTER MIDNIGHT WITH LOW LEVEL JET STRENGTHENING AND POINTING ACROSS THIS BOUNDARY ...OPPOSITE TO THE EXPECTED STORM PROPOGATION. THIS SUGGESTS THE POTENTIAL FOR BACKBUILDING CONVECTION. HAVE ELECTED TO PLACE HEAVY RAINFALL IN THE FORECAST AND THE POTENTIAL OF FLASH FLOODING IN THE HWO. BOUNDARY SHOULD LIFT DURING THE AFTERNOON AND EVENING ON SATURDAY WITH THE LIKELIHOOD OF THUNDERSTORMS MOVING NORTH OF THE CWA BY LATE EVENING. ACTIVE STORM TRACK WILL STAY NORTH OF THE CWA SATURDAY NIGHT AND SUNDAY...BEFORE SLIDING BACK SOUTH WITH THE APPROACH OF ANOTHER SHORTWAVE SUNDAY NIGHT AND MONDAY. CVKING && .AVIATION... /701 PM CDT FRI JUN 6 2008/ USED EXTRAP OF RADAR TRRENDS IN AN ATTEMPT TO PIN DOWN TSRA THRT IN 00Z TAF SET. BLV THAT WITH LOSS OF HTG CVG WL LESSEN ENUF THAT CHCS OF ANY TERMINAL LOCATION BEING IMPACTED WL BE FAIRLY LO. THRF.... USED VCTS TO HNDL TSRA CHCS LTR TNGT IN STL AREA...WITH SYNOPTIC SCENARIO AS DESCRIBED IN PUBLIC DISC AT 251 PM. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 6, 3:41 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 341 PM CDT FRI JUN 6 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 341 PM CDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ALONG AND SOUTH OF INTERSTATE 44 IN MISSOURI AND INTERSTATE 55 IN ILLINOIS. DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND TORNADOES WILL BE POSSIBLE WITH THE SEVERE THUNDERSTORMS. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION OVERNIGHT...WITH ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING POSSIBLE. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY SATURDAY...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. LOCALLY HEAVY RAINFALL IS ONCE AGAIN POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY SEVERE WEATHER AND HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Jun 6, 6:02 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0601 PM HEAVY RAIN 7 SW STEELVILLE 37.90N 91.45W
06/06/2008 M1.18 INCH CRAWFORD MO AMATEUR RADIO
STORM TOTAL
&&
EVENT NUMBER 00421
KARLZLocal storm report, Jun 6, 6:10 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0605 PM FLASH FLOOD VALLEY PARK 38.55N 90.48W
06/06/2008 ST. LOUIS MO BROADCAST MEDIA
HIGHWAY 141 CLOSED NEAR INTERSTATE 44
&&
EVENT NUMBER 00422
TESLocal storm report, Jun 6, 6:25 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
625 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN 1 N MASCOUTAH 38.52N 89.81W
06/06/2008 M1.30 INCH ST. CLAIR IL TRAINED SPOTTER
&&
EVENT NUMBER 00423
TESLocal storm report, Jun 6, 6:27 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0626 PM HEAVY RAIN GREENVILLE 38.89N 89.40W
06/06/2008 M2.50 INCH BOND IL TRAINED SPOTTER
&&
EVENT NUMBER 00424
TESLocal storm report, Jun 6, 6:30 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
630 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0627 PM FLASH FLOOD GREENVILLE 38.89N 89.40W
06/06/2008 BOND IL TRAINED SPOTTER
POND OVERFLOWING ITS DAM...ABOUT 6 TO 7 FEET ABOVE
NORMAL. SMALL CREEKS AND STREAMS OVERFLOWING SOME ROADS.
SMALL BRANCHES BROKEN OFF TREES.
&&
EVENT NUMBER 00425
TESLocal storm report, Jun 6, 6:56 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0655 PM HEAVY RAIN PATOKA 38.75N 89.10W
06/06/2008 M1.90 INCH MARION IL TRAINED SPOTTER
CREEKS COMING OUT OF THEIR BANKS
&&
EVENT NUMBER 00426
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:11 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 22 min |
| Jun 6, 10:47 PM CDT | Areal Flood Warning | LSX | Bond, Clinton, Fayette, Marion, Montgomery | 7 hr |
| Jun 7, 6:07 AM CDT | River Flood Warning | LSX | Fayette | 4 days |
| Jun 7, 9:25 AM CDT | Areal Flood Advisory | LSX | Macoupin, Montgomery | 6 hr |
| Jun 6, 7:04 PM CDT | Tornado Warning | LSX | Jefferson, Washington | 20 min |
| Jun 6, 9:36 PM CDT | Areal Flood Warning | LSX | Crawford | 10 hr |
Nearby
Flash Flood Warnings in Illinois, 2008Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.